I'm finding the 70% PCRU a bit hard to swallow. I think I surprised my doc by getting a PCRU last test, so I don't think it happens all that often.
Discussion with Hematologist
Posted 07 May 2012 - 07:04 PM
I like your doctors analogy about " you can cut the grass but the root makes more grass, thus more grass cutting," BCR/ABLE killing.
At this point and time, until science comes up with more scientific data, I believe we are killing the BCR/ABL at the myeloid level. I believe the ancient CML stem cells that started at the top of the genealogy, are not touched by the TKI. I am also wondering even if you killed the culprit ancient stem cell, will the bone marrow produce another one. In my little mind I think that when our bone marrow produce a defective stem cell it should die, probably by the T cells or B cells or something. However I recently read a theory that for some reason the CML stem cell creates a protective environment. That there is something wrong with our blood environment that does not kill it off. Sorry I didn't use the proper terms. I would have to look them up. Our blood factory is not working right. I have read reports where our PCR test are only so sensitive and even if you are undedectible you can still have millions of BCR/ABL. Therefore I look for a healthy balance dosage and side effects and quality of life. It is hard to strike as sometimes things change down the road.
Anyhow until science proves other wise or comes up with a cure I am still taking my TKI, however I am in favor of lowering the dosage if possible. I think perhaps we can live with a chronic disease that is kept in check, without killing our selves with the drugs. I do believe that the older I get the less my body tolerate high dose of any med's.
I am in full of agreement with those on cutting back on dosage that is with certain perimeters. I still would want to be monitor so if the BCR/ABL show its ugly head, you could reevaluate your dosage.
In fact I don't mind even being detectible as long, as the numbers stays in a range. Reason being, I like feeling as healthy as I can, and I think sometimes the higher dose, depending on the person, cause other problems if not now, then later, that could have irreversible depilating health issues. I think I worry more about my heart, kidneys, liver, and sever edema then anything.
It can get complicated and different situations with drugs, ages, person.
That is my thinking today, but that could change in the blink of an eye as, science progresses, and my health seems to change a little from year to year. Seem like when I things are under control something pops up. Those little unforeseen bumps in the road.
I do admire the pioneer who are daring enough to forgo uncharted territory of stoping their TKI. I think perhaps I live on the edge just a little, at this time. As long as I stay in range, I am happy, but the minute the counts continue to climb for a period of time I would certainly re evaluate.
Surely a Cure is on the Horizon.
Posted 07 May 2012 - 07:10 PM
That's really great news, I'm glad it is helping you to sleep properly. I go through phases of sleeping well (and a lot) and sleeping terribly (or not much at all). I also had a CT scan (showed nothing except some weird liver thing which everyone says was just an imaging problem - fingers crossed!) just to rule out anything serious, same as you.
I had some thoughts yesterday - basically what it feels like to me, is that my general baseline anxiety has been raised up a bit (with the CML diagnosis) so that now when other things happen (or I have to do things that a bit stressful, that I would have coped with before diagnosis) I find myself pushed over the edge into the stress-hole much sooner than before - Hence much stronger psychological-physiological problems as a result. My other theory is that the impact of the actual drug itself (which we know can cause cellular changes, GI/abdominal pain/upset and all sorts of other side effects) is predisposing that particular area to being the area where the pain manifests. As I mentioned, I used to have this type of psychological/physiological pain before, but it previously manifested in my chest wall (costochondritis/tietze's). Oddly, this has now all but vanished. I definitely had a reason to developing the costochondritis as I was coughing etc. before it first started. But something kept it going, and I am sure this was psychological. My theory is that the same thing is happening here - something caused this pain intially (Gleevec, UTI, IBS, something else...) and the stress/anxiety is allowing it to flare up and stay.
Anyway, sorry for the mini-thesis - I just wanted to share my latest idea with you First things first - let's get this dang baseline anxiety back down where it should be.
Diagnosed 9 June 2011, Glivec 400mg June 2011-July 2017, Tasigna 600mg July 2017-present (switched due to intolerable side effects, and desire for future cessation attempt).
Commenced monthly testing when MR4.0 lost during 2012.
2017: <0.01, <0.01, 0.005 (200mg Glivec, Adelaide) <0.01, 0.001 (new test sensitivity)
2016: <0.01, <0.01, PCRU, 0.002 (Adelaide)
2015: <0.01, <0.01, <0.01, 0.013
2014: PCRU, <0.01, <0.01, <0.01, <0.01
2013: 0.01, 0.014, 0.016, 0.026, 0.041, <0.01, <0.01
2012: <0.01, <0.01, 0.013, 0.032, 0.021
2011: 38.00, 12.00, 0.14
Posted 09 May 2012 - 07:10 PM
This is really helpful, and I appreciate you sharing. I will keep you posted ... But the pain is still gone after several days - the anxiety theory is holding up!
Dan - Atlanta, GA
CML CP Diagnosed March 2011
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users